Alert archive / South Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 19, 1999, 3:59 PM EST for Williamsburg County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1999, 3:59 PM EST (20:59 UTC)
- Expired
- Feb 19, 1999, 4:30 PM EST
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 192059 RRA SVRILM SCC089-192130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 359 PM EST FRI FEB 19 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA * UNTIL 430 PM EST * AT 355 PM EST... REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL LOCATED 8 MILES SOUTHEAST OF KINGSTREE. * THIS STORM W:ILL BE... NEAR NESMITH BY 415 PM NEAR RHEMS BY 420 PM NEAR ANDREWS BY 420 PM IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:03 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 19, 2:03 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 203 PM EST FRI FEB 19 1999 SFC MAP SHOWS LOW OVER SC/GA BORDER WITH SECONDARY DEVELOPMENT OFF THE SC COAST. 3-HR PRES FALLS SUGGEST THE LOW NOW ENTERING SC MAY TRACK MORE NE AS AXIS OF GREATEST PRES FALLS AT 18Z EXTENDED ACROSS THE ILM CWA. ADDITIONAL SHRA ACTIVITY HAS BEGUN TO DEVELOP OFF THE SC COAST AND IS MOVING N. PRIMARY CONCERN IS WITH THE POSSIBILITY OF LARGE HAIL WITH 500 MB TEMPS OF -20 TO -25 CELSIUS AND LOW WBZS. FROM THE 12Z FFC SOUNDING WBZS WERE ONLY 5200 FT. GIVEN THE EXPECTED PROGRESSION OF THE SYSTEM EXPECT PRECIP TO COME TO AN END BEFORE MIDNIGHT. THE LOW WILL TRACK NE OFF THE COAST AS HI PRES RIDGES SOUTH ACROSS THE CENTRAL US. WITH SIGNIFICANT MOISTURE LINGERING BELOW 700 MB EXPECT PARTLY TO MOSTLY CLOUDY SKIES THRU SUN AS SHEARED VORTICITY SWINGS AROUND BASE OF LONGWAVE TROF. LLVL CAA WILL BEGIN AFTER 00Z TONIGHT AND CONTINUE THRU SUN. 1000-500 MB THICKNESSES DROP SUBSTANTIALLY AS 5280M LINE SINKS INTO ILM CWA BY 12Z SUN. WOULD LIKE TO CONTINUE WITH ONGOING TEMP FCST FOR TONIGHT WITH MID/UPR 30S. PSBL MIX WITH SNOW DOUBTFUL AS PRECIP WILL LIKELY END WELL BEFORE TEMPS BOTTOM OUT. HIGHS SAT WILL SHOULD STAY BELOW 55 WITH UPR 40S OK FOR INLAND NC. ALTHOUGH CAA STILL ONGOING SAT NIGHT EXPECT CLOUDS TO KEEP TEMPS FROM GOING COLDER THAN TONIGHT. LIKE FAN NUMBERS BETTER FOR SUN IN GOING COLDER THAN HIGHS SAT. CWF...WILL GO AHEAD WITH SCA AS SEAS NEARING 6FT AT 41004. WINDS TO SHIFT TO NNW TONIGHT AS SFC LOW TRACKS NE AND HI PRES RIDGES IN TO THE W. OFFSHORE FLOW WILL CONTINUE THRU SUN WITH WINDS APPROACHING 25KT THRU PD. .ILM...SCA SURF CITY NC TO SOUTH SANTEE RIVER SC... ILM BE 038/053 037/051 033 501 FLO BE 037/054 036/052 030 401 MORGAN
In the hours before
Local storm report, Feb 19, 2:54 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
254 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION@....
0249 PM MURRELLS INLET SC .75 INCH HAIL
02/19/99 GEORGETOWN
0250 PM GARDEN CITY SC .75 INCH HAIL
02/19/99 HORRYLocal storm report, Feb 19, 2:54 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
254 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION@....
0249 PM MURRELLS INLET SC .75 INCH HAIL
02/19/99 GEORGETOWN
0250 PM GARDEN CITY SC .75 INCH HAIL
02/19/99 HORRYLocal storm report, Feb 19, 3:06 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
306 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 PM BROWNS FERRY SC .5 INCH HAIL
02/19/99 GEORGETOWN
0251 PM MURRELLS INLET SC 1 INCH HAIL
02/19/99 GEORGETOWNLocal storm report, Feb 19, 3:20 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
320 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BOLTON NC .75 INCH HAIL
02/19/99 COLUMBUS DIME SIZED HAIL REPORTED
IN BOLTON PER WEATHER
OBSERVERLocal storm report, Feb 19, 3:49 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
349 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 PM GREELEYVILLE SC .75 INCH HAIL
02/19/99 WILLIAMSBURG DIME SIZED HAIL REPORTED
IN GREELEYVILLE PER
WEATHER SPOTTERLocal storm report, Feb 19, 3:59 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
359 PM EST FRI FEB 19 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM SOCASTEE SC .88 INCH HAIL
02/19/99 HORRY NICKEL SIZED HAIL REPORTED
IN SOCASTEE AND SURFSIDE
BEACH PER EMERGENCY
MANAGEMENT
0335 PM SALTERS SC .75 INCH HAIL
02/19/99 WILLIAMSBURG DIME SIZED HAIL REPORTED
IN SALTERS AND MILLWOOD
PER COUNTY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:52 PM EST | Severe Thunderstorm Warning | ILM | Williamsburg | 43 min |
| Feb 19, 1:39 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 46 min |
| Feb 19, 2:18 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 47 min |
| Feb 19, 3:07 PM EST | Severe Thunderstorm Warning | ILM | Horry | 33 min |
| Feb 19, 3:12 PM EST | Severe Thunderstorm Warning | ILM | Williamsburg | 48 min |
| Feb 19, 4:05 PM EST | Severe Thunderstorm Warning | ILM | Georgetown | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.